Alert archive / Wisconsin / Severe Thunderstorm Warnings in 1999
Severe Thunderstorm Warning 91, NWS Green Bay, WI
NWS Green Bay, WI issued this severe thunderstorm warning at Jul 30, 1999, 10:47 PM CDT for Brown County, Wisconsin. It was in force for 63 min. 1 report came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Jul 30, 1999, 10:47 PM CDT (03:47 UTC)
- Expired
- Jul 30, 1999, 11:50 PM CDT
- In force
- 63 min
- Issued by
- NWS Green Bay, WI
- Area
- Whole counties
County Brown County, WI
The radar
The Green Bay radar (KGRB), 10 km from the middle of the area, began a volume at 03:49 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 30, 11:15 PM CDT | Thunderstorm Wind 50 | Green Bay, WI |
NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jul 30, 6:45 PM CDT | Severe Thunderstorm Watch | SPC | 6 hr |
| Jul 30, 8:00 PM CDT | Severe Thunderstorm Watch | SPC | 5 hr |
The nearest sounding before it
Green Bay/Straub, WI (KGRB), launched 00:00Z, 3.8 hours before the alert went out and 9 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 7703 J/kg
- Mixed-layer CIN
- -6 J/kg
- Mixed-layer LCL
- 1183 m above ground
- 0-6 km bulk shear
- 26 kt
- 0-1 km storm-relative helicity
- 38 m²/s²
- 0-3 km storm-relative helicity
- 40 m²/s²
- Significant tornado parameter
- 1.1
- Supercell composite
- 7.4
The text
As transmitted, in the capitals the NWS used until 2016.
669 WUUS1 KGRB 310349 RRA SVRGRB WIC009-310450- BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE GREEN BAY WI 1047 PM CDT FRI JUL 30 1999 THE NATIONAL WEATHER SERVICE IN GREEN BAY HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... BROWN COUNTY IN NORTHEASTERN WISCONSIN * UNTIL 1150 PM CDT * AT 1047 PM...NATIONAL WEATHER SERVICE DOPPLER RADAR DETECTED SEVERE THUNDERSTORMS FROM GILLETT TO SHAWANO. THE STORMS WERE MOVING SOUTHEAST AT 40 MPH. * THE SEVERE THUNDERSTORMS WILL BE NEAR... PULASKI BY 1100 PM CDT GREEN BAY BY 1115 PM CDT THESE STORMS CONTAIN WINDS TO 60 MPH. GO INSIDE A STURDY BUILDING AND STAY AWAY FROM WINDOWS. DAK/JS
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Green Bay, WI wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 30, 4:30 PM CDT, 6 hours 17 minutes earlier.
Area forecast discussion, Jul 30, 4:30 PM CDT, 6 hours 17 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GREEN BAY WI
430 PM CDT FRI JUL 30 1999
WILL CONTINUE HEAT ADVISORY THROUGH 800 PM. HEAT INDICES ARE ACTUALLY
FLIRTING WITH EXCESSIVE HEAT WARNING CRITERIA...SO DON/T WANT TO LET
ADVISORY EXPIRE DURING THE HOTTEST PART OF THE DAY.
A SIG CHG IN THE WEATHER WILL OCCUR DURING THE NEXT 24 HRS. COLD FRONT
CONTINUED TO MAKE STEADY EASTWARD PROGRESS DURING THE AFTERNOON. SFC
MOISTURE CONV AXIS HAD DEVELOPED ALONG THE FRONT...AND WAS ENTERING NW
WI. AFTN RADAR CONT TO SHOW TSTMS DEVELOPING OVER SW MN. FCST SOUNDINGS
FROM THE ETA MODIFIED WITH EXPECTED LATE AFTN SFC CONDITIONS SHOW ONLY A
VERY WEAK CAP ACRS N-C WI. AS A RESULT...EXPECT TSTMS TO CONT TO DEVELOP
NEWD ALONG MOISTURE CONV AXIS.
DWPTS AOA 78F COMBINED WITH NEARLY FULL SUN HAVE ALLOWED ATM ACRS MY
FCST AREA TO BE COME EXTREMELY UNSTABLE...WITH SFC-BASED CAPES EXCEEDING
6000 J/KG. DESPITE HGH WET-BULB ZERO HGTS...THIS AMNT OF INSTABILITY MAY
ALLOW A FEW STORMS TO PRODUCE LARGE HAIL. HOWEVER...MAIN SVR THREAT WILL
BE DAMAGING WINDS. WILL ALSO BE CARRYING HVY RAIN WORDING ACRS THE NW
PART OF MY FCST AREA.
MODELS ALL DIFFER ON DETAILS OF PCPN PATTERN...WITH ETA MOST AGGRESSIVE
IN ENDING PCPN FROM THE NW ON SATURDAY. HAVE ACCEPTED THE ETA SOLN IN
GENERAL...BUT WILL MOVE PCPN OUT A BIT SLOWER. TEMPS A BIT OF A PROBLEM
SINCE WE WILL BE OFF TO A WARM START. BUT WITH PLENTY OF CLDS AND SOME
PCPN STILL ARND...WILL GO BLO FWC GUID.
MUCH LESS HUMID AIR MOVG INTO THE AREA SHOULD ALLOW NIGHTIME LOWS TO
FALL INTO THE 50S ACRS MOST OF MY FCST AREA SAT NGT...WITH COMFORTABLE
HUMIDITIES EXPECTED SUNDAY.
IT APPEARS THAT THE FCST AREA WILL SPEND A SIG AMNT OF TIME ON THE COOL
SIDE OF THE FRONT THIS TIME. NEXT CHC OF RAIN SHOULD WE TUE/WED AS MRF
BRINGS SYSTEM ACRS THE MIDWEST. EVEN AT THAT...IT APPEARS THAT THE MAIN
FRONT WILL REMAIN S OF THE AREA.
.GRB...HEAT ADVISORY UNTIUL 800 PM.
WIZ030-031-035>040-045-048>050-
COORD W LSE.
SKOWRONSKI
WWW.CRH.NOAA.GOV/GRBIn the hours before
Local storm report, Jul 30, 8:31 PM CDT, 2 hours 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GREEN BAY WI
831 PM CDT FRI JUL 30 1999
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0744 PM WAUSAU WI 63 MPH WIND GUST
07/30/99 MARATHON GUST TO 54 KTS ON WAUSAU
ASOS - TREES DOWN IN WAUSAU
TSKLocal storm report, Jul 30, 8:42 PM CDT, 2 hours 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GREEN BAY WI
842 PM CDT FRI JUL 30 1999
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0820 PM HAZELHURST WI WIND DAMAGE
07/30/99 ONEIDA TREES DOWN ALONG HIGHWAY 51
AT HAZELHURST
0827 PM LAKE TOMAHAWK WI WIND GUST
07/30/99 ONEIDA 70 MPH WIND GUST AT LAKE
TOMAHAWK. LARGE TREE LIMBS
DOWN.
0838 PM ST. GERMAIN WI WIND DAMAGE
07/30/99 VILAS SEVERAL LARGE TREES DOWN
APKLocal storm report, Jul 30, 8:42 PM CDT, 2 hours 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GREEN BAY WI
842 PM CDT FRI JUL 30 1999
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0820 PM HAZELHURST WI WIND DAMAGE
07/30/99 ONEIDA TREES DOWN ALONG HIGHWAY 51
AT HAZELHURST
0827 PM LAKE TOMAHAWK WI WIND GUST
07/30/99 ONEIDA 70 MPH WIND GUST AT LAKE
TOMAHAWK. LARGE TREE LIMBS
DOWN.
0838 PM ST. GERMAIN WI WIND DAMAGE
07/30/99 VILAS SEVERAL LARGE TREES DOWN
APKLocal storm report, Jul 30, 9:06 PM CDT, 1 hour 41 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GREEN BAY WI
906 PM CDT FRI JUL 30 1999
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0835 PM HARRISON WI WIND DAMAGE
07/30/99 LINCOLN TREES BLOCKING ROADS
0855 PM EAGLE RIVER WI WIND DAMAGE
07/30/99 VILAS NUMEROUS LARGE TREES DOWN
APKLocal storm report, Jul 30, 9:54 PM CDT, 53 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GREEN BAY WI
954 PM CDT FRI JUL 30 1999
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0915 PM CRANDON WI WIND DAMAGE
07/30/99 FOREST TREES DOWN IN CRANDON
0915 PM ALVIN WI WIND DAMAGE
07/30/99 FOREST TREES DOWN AT THE STEVENS
LAKE CAMPGROUND.
0935 PM PICKEREL WI WIND DAMAGE
07/30/99 LANGLADE WIRES DOWN/WIDESPREAD POWER
OUTAGE
APKLocal storm report, Jul 30, 10:13 PM CDT, 34 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GREEN BAY WI
1013 PM CDT FRI JUL 30 1999
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0925 PM LONG LAKE WI WIND DAMAGE
07/30/99 FLORENCE 1 FOOT DIAMETER TREE DOWN
1000 PM VESPER WI WIND DAMAGE
07/30/99 WOOD TREE DOWN ON POWER LINE
TSKThe office that day
Everything else NWS Green Bay, WI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 30, 7:36 PM CDT | Severe Thunderstorm Warning | GRB | Marathon | 64 min |
| Jul 30, 7:53 PM CDT | Severe Thunderstorm Warning | GRB | Lincoln, Oneida, Vilas | 92 min |
| Jul 30, 8:42 PM CDT | Severe Thunderstorm Warning | GRB | Forest, Langlade | 78 min |
| Jul 30, 8:42 PM CDT | Severe Thunderstorm Warning | GRB | Florence | 78 min |
| Jul 30, 8:49 PM CDT | Severe Thunderstorm Warning | GRB | Marathon, Wood | 76 min |
| Jul 30, 8:59 PM CDT | Severe Thunderstorm Warning | GRB | Marinette, Oconto | 91 min |
| Jul 30, 9:23 PM CDT | Severe Thunderstorm Warning | GRB | Lincoln | 47 min |
| Jul 30, 9:42 PM CDT | Severe Thunderstorm Warning | GRB | Portage, Shawano, Waupaca, Waushara | 78 min |
| Jul 30, 9:42 PM CDT | Severe Thunderstorm Warning | GRB | Menominee | 78 min |
| Jul 30, 10:04 PM CDT | Severe Thunderstorm Warning | GRB | Wood | 31 min |
| Jul 30, 10:33 PM CDT | Severe Thunderstorm Warning | GRB | Marinette, Oconto | 62 min |
| Jul 30, 10:38 PM CDT | Severe Thunderstorm Warning | GRB | Outagamie, Winnebago | 97 min |
| Jul 30, 10:44 PM CDT | Severe Thunderstorm Warning | GRB | Calumet, Manitowoc | 61 min |
| Jul 30, 10:56 PM CDT | Severe Thunderstorm Warning | GRB | Shawano, Waupaca | 64 min |
| Jul 30, 10:56 PM CDT | Severe Thunderstorm Warning | GRB | Waushara | 64 min |
Nearby
Severe Thunderstorm Warnings in Wisconsin, 1999Every severe thunderstorm warning in 1999
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.